Robust wireless ad hoc networks

Xiang Yang Li*, Yu Wang, Peng Jun Wan, Tsì-Uí İk, Ophir Frieder

*Corresponding author for this work

Research output: Contribution to journalConference article

1 Scopus citations

Abstract

We consider a large-scale of wireless ad hoc networks whose nodes are distributed randomly in a two-dimensional region Ω. Given n wireless nodes V, each with transmission range rn, the wireless networks are often modeled by graph G(V,rn) in which two nodes are connected if their Euclidean distance is no more than rn. We show that, for a unit-area square region Ω, the probability G(V, rn) being k-connected is at least e-e-α when nπrn2 ≥ ln n + (2k- 3) ln ln n - 2 ln(k - 1)! + 2α for k > 1 and n sufficiently large. This result also applies to mobile networks when the moving of wireless nodes always generates randomly and uniformly distributed positions. We also conduct extensive simulations to study the practical transmission range to achieve certain probability of k-connectivity when n is not large enough. The relation between the minimum node degree and the connectivity of graph G(V, r) is also studied.

Original languageEnglish
Pages (from-to)453-457
Number of pages5
JournalIEEE International Conference on Communications
Volume1
DOIs
StatePublished - 18 Jul 2003
Event2003 International Conference on Communications (ICC 2003) - Anchorage, AK, United States
Duration: 11 May 200315 May 2003

Fingerprint Dive into the research topics of 'Robust wireless ad hoc networks'. Together they form a unique fingerprint.

  • Cite this